OPTIMAL INVESTMENT-CONSUMPTION STRATEGY IN A DISCRETE-TIME MODEL WITH REGIME SWITCHING

Ka Chun Cheung, Hailiang Yang*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

21 Citations (Scopus)

Abstract

This paper analyzes the investment-consumption problem of a risk
averse investor in discrete-time model. We assume that the return of a risky
asset depends on the economic environments and that the economic environments are ranked and described using a Markov chain with an absorbing state
which represents the bankruptcy state. We formulate the investor’s decision as
an optimal stochastic control problem. We show that the optimal investment
strategy is the same as that in Cheung and Yang [5], and a closed form expression of the optimal consumption strategy has been obtained. In addition, we
investigate the impact of economic environment regime on the optimal strategy. We employ some tools in stochastic orders to obtain the properties of the
optimal strategy.
Original languageEnglish
Pages (from-to)315-332
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume8
Issue number2
Publication statusPublished - 2007
Externally publishedYes

Fingerprint

Dive into the research topics of 'OPTIMAL INVESTMENT-CONSUMPTION STRATEGY IN A DISCRETE-TIME MODEL WITH REGIME SWITCHING'. Together they form a unique fingerprint.

Cite this